Alert archive / Minnesota / Winter Storm Warnings in 2007
Winter Storm Warning 4, NWS Grand Forks, ND
NWS Grand Forks, ND issued this winter storm warning at Nov 30, 2007, 9:18 PM CST for 12 counties in Minnesota; 4 counties in North Dakota. It took effect at Dec 1, 2007, 4:30 AM CST. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 30, 2007, 9:18 PM CST (03:18 UTC)
- In effect from
- Dec 1, 2007, 4:30 AM CST
- Expired
- Dec 2, 2007, 4:00 AM CST
- In force
- 24 hr
- Issued by
- NWS Grand Forks, ND
Counties Becker County, MN, Beltrami County, MN, Clay County, MN, Clearwater County, MN, Grant County, MN, Hubbard County, MN, Mahnomen County, MN, Norman County, MN, Otter Tail County, MN, Polk County, MN, Wadena County, MN, Wilkin County, MN, Cass County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 114 km from the middle of the area, began a volume at 03:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 3.3 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2877 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- -54 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KFGF 010318 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 918 PM CST FRI NOV 30 2007 ...SIGNIFICANT SNOW EXPECTED SATURDAY AND SATURDAY NIGHT... .THE FIRST SIGNIFICANT SNOW EVENT OF THE WINTER FOR PARTS OF EASTERN NORTH DAKOTA AND NORTHWESTERN AND WEST CENTRAL MINNESOTA WILL OCCUR SATURDAY AND SATURDAY NIGHT. SNOW WILL SPREAD FROM SOUTH TO NORTH BY THE NOON HOUR AND BECOME HEAVY AT TIMES DURING THE AFTERNOON. STORM TOTAL SNOW AMOUNTS WILL RANGE FROM 6 TO 9 INCHES IN THE WAHPETON...FERGUS FALLS...AND PARK RAPIDS AREAS TO 3 TO 5 INCHES IN THE VALLEY CITY...GRAND FORKS...AND BAUDETTE AREAS. EXPECT REDUCED VISIBILITIES AND ICY...SNOW COVERED ROADS. THE SNOW WILL RESULT FROM AN AREA OF LOW PRESSURE MOVING OUT OF THE ROCKIES INTO THE CENTRAL PLAINS. MNZ024-028>032-040-NDZ053-021200- /O.UPG.KFGF.WS.A.0005.071201T1200Z-071202T1200Z/ /O.NEW.KFGF.WS.W.0004.071201T1600Z-071202T1200Z/ HUBBARD-EAST BECKER-WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-WADENA- GRANT-RICHLAND- INCLUDING THE CITIES OF...PARK RAPIDS...WOLF LAKE... BRECKENRIDGE...FERGUS FALLS...NEW YORK MILLS...WADENA... ELBOW LAKE...WAHPETON 918 PM CST FRI NOV 30 2007 ...WINTER STORM WARNING IN EFFECT FROM 10 AM SATURDAY TO 6 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 10 AM SATURDAY TO 6 AM CST SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW WILL DEVELOP DURING THE MID-MORNING HOURS SATURDAY AND BECOME HEAVY AT TIMES BY AFTERNOON. SNOW ACCUMULATIONS IN FAR SOUTHEASTERN NORTH DAKOTA AND WEST CENTRAL MINNESOTA...INCLUDING THE WAHPETON... FERGUS FALLS...AND PARK RAPIDS AREAS WILL RANGE FROM 6 TO 9 INCHES BY SATURDAY EVENING. THE HEAVY FALLING SNOW WILL GREATLY REDUCE VISIBILITIES AT TIMES...ESPECIALLY SATURDAY AFTERNOON. ROADWAYS WILL BECOME SNOW COVERED AND ICY...AND TRAVEL WILL BE DANGEROUS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ MNZ001>003-005>009-013>017-022-023-027-NDZ027>030-038-039-049-052- 020600- /O.NEW.KFGF.SN.Y.0007.071201T1800Z-071202T0600Z/ WEST POLK-NORMAN-CLAY-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL- EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-EAST POLK- NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-SOUTH CLEARWATER- WEST BECKER-GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM- SARGENT- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...ROSEAU...BAUDETTE...WARREN...NEWFOLDEN... RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON... BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA...DETROIT LAKES... GRAND FORKS...COOPERSTOWN...FINLEY...MAYVILLE...VALLEY CITY... FARGO...LISBON...GWINNER 918 PM CST FRI NOV 30 2007 ...SNOW ADVISORY IN EFFECT FROM 12 PM SATURDAY TO MIDNIGHT CST SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 12 PM SATURDAY TO MIDNIGHT CST SATURDAY NIGHT. SNOW WILL DEVELOP SATURDAY AFTERNOON ACROSS EASTERN NORTH DAKOTA AND WEST CENTRAL AND NORTHWESTERN MINNESOTA. EXPECT 3 TO 6 INCHES OF SNOW TO ACCUMULATE OVER THE AREA BY SATURDAY EVENING...WITH THE HEAVIEST SNOW AMOUNTS IN THE FARGO...DETROIT LAKES...AND BEMIDJI AREAS. CONDITIONS WILL BE AT THEIR WORST DURING THE AFTERNOON HOURS SATURDAY. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ SCHULTZ/RIDDLE
4 follow-up statements
000 WWUS43 KFGF 011030 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 430 AM CST SAT DEC 1 2007 ...THE FIRST MAJOR SNOW EVENT OF THE SEASON IS EXPECTED TODAY AND TONIGHT... .THE FIRST SIGNIFICANT SNOW EVENT OF THE WINTER SEASON IS EXPECTED FOR EASTERN NORTH DAKOTA...NORTHWESTERN AND WEST CENTRAL MINNESOTA TODAY AND TONIGHT. SNOW WILL QUICKLY SPREAD FROM SOUTH TO NORTH BY LATE THIS MORNING...AND BECOME HEAVY AT TIMES BY AFTERNOON. STORM TOTAL SNOW AMOUNTS WILL RANGE FROM 6 TO 9 INCHES IN THE WAHPETON...FERGUS FALLS...AND PARK RAPIDS AREAS TO 3 TO 6 INCHES IN THE GRAND FORKS...AND BAUDETTE AREAS. EXPECT REDUCED VISIBILITIES AND ICY...SNOW COVERED ROADS. THE SNOW WILL RESULT FROM AN AREA OF LOW PRESSURE MOVING OUT OF THE ROCKIES INTO THE CENTRAL PLAINS. CONDITIONS WILL IMPROVE BY SUNDAY MORNING AS LOW PRESSURE MOVES INTO THE OHIO VALLEY. MNZ002-003-015>017-022-023-027-NDZ039-049-052-021200- /O.UPG.KFGF.SN.Y.0007.071201T1800Z-071202T0600Z/ /O.EXB.KFGF.WS.W.0004.071201T1200Z-071202T1200Z/ NORMAN-CLAY-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-WEST BECKER-CASS-RANSOM-SARGENT- INCLUDING THE CITIES OF...HALSTAD...MOORHEAD...FOSSTON...BAGLEY... BEMIDJI...MAHNOMEN...LAKE ITASCA...DETROIT LAKES...FARGO... LISBON...GWINNER 430 AM CST SAT DEC 1 2007 ...WINTER STORM WARNING IN EFFECT UNTIL 6 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 6 AM CST SUNDAY. THE SNOW ADVISORY IS NO LONGER IN EFFECT. SNOW WILL DEVELOP AFTER 7 AM IN FARGO...GWINNER...MAHNOMEN AND DETROIT LAKES. SNOW WILL BECOME HEAVY AT TIMES AFTER 10 AM...AND CONTINUE INTO SATURDAY NIGHT. TOTAL SNOW ACCUMULATIONS FROM 6 TO 9 INCHES ARE EXPECTED BY LATE SATURDAY NIGHT. VISIBILITIES WILL BE REDUCED TO LESS THAN ONE QUARTER MILE AT TIMES TODAY AND TONIGHT FROM FALLING...BLOWING AND DRIFTING SNOW. THIS WILL MAKE FOR TREACHEROUS TRAVEL CONDITIONS...SO CARRY YOUR WINTER SURVIVAL. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ MNZ024-028>032-040-NDZ053-021200- /O.EXT.KFGF.WS.W.0004.071201T1200Z-071202T1200Z/ HUBBARD-EAST BECKER-WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-WADENA- GRANT-RICHLAND- INCLUDING THE CITIES OF...PARK RAPIDS...WOLF LAKE... BRECKENRIDGE...FERGUS FALLS...NEW YORK MILLS...WADENA... ELBOW LAKE...WAHPETON 430 AM CST SAT DEC 1 2007 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 6 AM CST SUNDAY... THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 6 AM CST SUNDAY. SNOW WILL DEVELOP AFTER 6 AM THIS MORNING IN PARK RAPIDS...WADENA... ELBOW LAKE AND WAHPETON. SNOW WILL BECOME HEAVY AT TIMES AFTER 9 AM ...AND CONTINUE INTO SATURDAY NIGHT. TOTAL SNOW ACCUMULATIONS FROM 7 TO 10 INCHES ARE EXPECTED BY LATE SATURDAY NIGHT. VISIBILITIES WILL BE REDUCED TO LESS THAN ONE QUARTER MILE AT TIMES TODAY AND TONIGHT FROM FALLING...BLOWING AND DRIFTING SNOW. THIS WILL MAKE FOR TREACHEROUS TRAVEL CONDITIONS...SO CARRY YOUR WINTER SURVIVAL KIT. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ MNZ004-NDZ008-016-026-054-021200- /O.EXB.KFGF.SN.Y.0007.071201T1200Z-071202T1200Z/ KITTSON-PEMBINA-EASTERN WALSH COUNTY-NELSON-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...HALLOCK...CAVALIER...GRAFTON...LAKOTA... ADAMS 430 AM CST SAT DEC 1 2007 ...SNOW ADVISORY IN EFFECT UNTIL 6 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST SUNDAY. SNOW WILL DEVELOP BY 10 AM IN HALLOCK...GRAFTON...LAKOTA AND HALLOCK. SNOW MAY BECOME HEAVY AT TIMES AFTER NOON...AND CONTINUE INTO SATURDAY NIGHT. TOTAL SNOW ACCUMULATIONS FROM 3 TO 5 INCHES ARE EXPECTED BY LATE SATURDAY NIGHT. FALLING SNOW WILL REDUCE VISIBILITIES TO ONE QUARTER MILE AT TIMES THIS AFTERNOON THROUGH TONIGHT. THIS WILL MAKE FOR HAZARDOUS TRAVEL CONDITIONS...SO CARRY YOUR WINTER SURVIVAL KIT. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MNZ001-005>009-013-014-NDZ027>030-038-021200- /O.EXT.KFGF.SN.Y.0007.071201T1200Z-071202T1200Z/ WEST POLK-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL-EAST MARSHALL- NORTH BELTRAMI-PENNINGTON-RED LAKE-GRAND FORKS-GRIGGS-STEELE- TRAILL-BARNES- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...ROSEAU... BAUDETTE...WARREN...NEWFOLDEN...RED LAKE...THIEF RIVER FALLS... RED LAKE FALLS...GRAND FORKS...COOPERSTOWN...FINLEY...MAYVILLE... VALLEY CITY 430 AM CST SAT DEC 1 2007 ...SNOW ADVISORY NOW IN EFFECT UNTIL 6 AM CST SUNDAY... THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 6 AM CST SUNDAY. SNOW WILL DEVELOP BY 9 AM IN GRAND FORKS...MAYVILLE...COOPERSTOWN ...WARREN AND CROOKSTON. SNOW WILL BECOME HEAVY AT TIMES BY NOON...AND CONTINUE INTO SATURDAY NIGHT. TOTAL SNOW ACCUMULATIONS FROM 4 TO 6 INCHES ARE EXPECTED BY LATE SATURDAY NIGHT. FALLING SNOW WILL REDUCE VISIBILITIES TO ONE QUARTER MILE AT TIMES THIS AFTERNOON AND EVENING. THIS WILL MAKE FOR HAZARDOUS TRAVEL CONDITIONS ...SO CARRY YOUR WINTER SURVIVAL KIT. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ DK
000 WWUS43 KFGF 012120 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 320 PM CST SAT DEC 1 2007 ...THE FIRST MAJOR SNOW EVENT OF THE SEASON CONTINUES TO AFFECT THE NORTHERN PLAINS... .THE FIRST SIGNIFICANT SNOW EVENT OF THE WINTER SEASON IS IN PROGRESS ACROSS EASTERN NORTH DAKOTA...NORTHWESTERN AND WEST CENTRAL MINNESOTA. LOW PRESSURE OVER COLORADO IS PROJECTED TO MOVE TO THE CENTRAL PLAINS THIS EVENING...REACHING WISCONSIN BY DAYBREAK SUNDAY. MID AFTERNOON SNOW TOTALS BETWEEN 2 AND 6 INCHES WERE COMMON FROM THE CENTRAL AND SOUTHERN VALLEY EAST TO THE MINNESOTA LAKES COUNTRY. SEVERAL INCHES OF NEW SNOW WILL FALL THROUGH LATE TONIGHT...WITH STORM TOTALS LIKELY TO WIND UP BETWEEN 2 AND 5 INCHES FROM DEVILS LAKE THROUGH THE NORTHERN VALLEY...AND 5 TO 10 INCHES FROM SOUTHEAST NORTH DAKOTA EAST THROUGH THE MINNESOTA LAKES COUNTRY. EXPECT REDUCED VISIBILITIES AND ICY...SNOW COVERED ROADS TO PREVAIL THROUGH SUNDAY MORNING. MNZ002-003-015>017-022>024-027>032-040-NDZ039-049-052-053-021200- /O.CON.KFGF.WS.W.0004.000000T0000Z-071202T1200Z/ NORMAN-CLAY-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-CASS-RANSOM-SARGENT- RICHLAND- INCLUDING THE CITIES OF...HALSTAD...MOORHEAD...FOSSTON...BAGLEY... BEMIDJI...MAHNOMEN...LAKE ITASCA...PARK RAPIDS...DETROIT LAKES... WOLF LAKE...BRECKENRIDGE...FERGUS FALLS...NEW YORK MILLS... WADENA...ELBOW LAKE...FARGO...LISBON...GWINNER...WAHPETON 320 PM CST SAT DEC 1 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY. PERIODS OF SNOW...HEAVY AT TIMES THIS EVENING AND TONIGHT...WILL AFFECT MOST OF SOUTHEAST NORTH DAKOTA AND WEST CENTRAL MINNESOTA. TOTAL SNOW ACCUMULATIONS FROM 5 TO 10 INCHES ARE EXPECTED BY EARLY SUNDAY MORNING. THE VISIBILITY WILL DROP TO LESS THAN ONE QUARTER MILE AT TIMES THROUGH TONIGHT FROM FALLING AND BLOWING SNOW. THIS WILL MAKE FOR TREACHEROUS TRAVEL CONDITIONS...SO CARRY YOUR WINTER SURVIVAL KIT. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ MNZ001-004>009-013-014-NDZ008-016-026>030-038-054-021200- /O.CON.KFGF.SN.Y.0007.000000T0000Z-071202T1200Z/ WEST POLK-KITTSON-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL- EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-PEMBINA- EASTERN WALSH COUNTY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL- BARNES-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALLOCK...ROSEAU...BAUDETTE...WARREN...NEWFOLDEN...RED LAKE... THIEF RIVER FALLS...RED LAKE FALLS...CAVALIER...GRAFTON... LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY...MAYVILLE... VALLEY CITY...ADAMS 320 PM CST SAT DEC 1 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY. PERIODS OF LIGHT TO AT TIMES MODERATE SNOW WILL CONTINUE OVER MUCH OF NORTHEAST NORTH DAKOTA AND NORTHWEST MINNESOTA THIS EVENING AND TONIGHT. TOTAL SNOW ACCUMULATIONS BETWEEN 2 AND 5 INCHES ARE EXPECTED BY LATE TONIGHT OR EARLY SUNDAY MORNING. FALLING SNOW WILL REDUCE THE VISIBILITY TO ONE QUARTER MILE AT TIMES THROUGH TONIGHT. THIS WILL MAKE FOR HAZARDOUS TRAVEL CONDITIONS ...SO CARRY YOUR WINTER SURVIVAL KIT. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ WJB
000 WWUS43 KFGF 020308 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 908 PM CST SAT DEC 1 2007 ...SNOW WILL SLOWLY TAPER OFF OVERNIGHT... .THE HEAVIEST SNOW HAS ENDED ACROSS THE AREA...BUT SOME LIGHT SNOW WILL CONTINUE OVERNIGHT. ADDITIONAL SNOW AMOUNTS OF AROUND AN INCH ARE STILL POSSIBLE IN THE RED RIVER VALLEY AND PORTIONS OF SOUTHEAST NORTH DAKOTA...AND AN ADDITIONAL ONE TO TWO INCHES OF SNOW OVER PORTIONS OF WEST CENTRAL MINNESOTA. VISIBILITIES MAY ALSO DROP DOWN BELOW A MILE AT TIMES IN SNOW. THE CULPRIT FOR THE SNOW IS AN AREA OF LOW PRESSURE OVER IOWA...MOVING TOWARD THE GREAT LAKES. MNZ002-003-015>017-022>024-027>032-040-NDZ039-049-052-053-021200- /O.CON.KFGF.WS.W.0004.000000T0000Z-071202T1200Z/ NORMAN-CLAY-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-CASS-RANSOM-SARGENT- RICHLAND- INCLUDING THE CITIES OF...HALSTAD...MOORHEAD...FOSSTON...BAGLEY... BEMIDJI...MAHNOMEN...LAKE ITASCA...PARK RAPIDS...DETROIT LAKES... WOLF LAKE...BRECKENRIDGE...FERGUS FALLS...NEW YORK MILLS... WADENA...ELBOW LAKE...FARGO...LISBON...GWINNER...WAHPETON 908 PM CST SAT DEC 1 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY. AN ADDITIONAL INCH OR LESS OF SNOW IS STILL POSSIBLE OVERNIGHT ACROSS THE SOUTHERN RED RIVER VALLEY. ANOTHER INCH OR TWO OF SNOW IS STILL POSSIBLE OVER PORTIONS OF WEST CENTRAL MINNESOTA. THIS WILL PUT SNOW TOTALS IN THESE AREAS OF ABOUT 5 TO 9 INCHES. THE NEW SNOW WILL TAKE A WHILE TO CLEAR FROM AREA ROADS...SO MAKE SURE TO PLAN EXTRA TIME IF TRAVELING AND CARRY A WINTER SURVIVAL KIT. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ MNZ001-004>009-013-014-NDZ008-016-026>030-038-054-021200- /O.CON.KFGF.SN.Y.0007.000000T0000Z-071202T1200Z/ WEST POLK-KITTSON-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL- EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-PEMBINA- EASTERN WALSH COUNTY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL- BARNES-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALLOCK...ROSEAU...BAUDETTE...WARREN...NEWFOLDEN...RED LAKE... THIEF RIVER FALLS...RED LAKE FALLS...CAVALIER...GRAFTON... LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY...MAYVILLE... VALLEY CITY...ADAMS 908 PM CST SAT DEC 1 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY. AN INCH OR LESS OF ADDITIONAL SNOW IS EXPECTED ALONG A CORRIDOR FROM VALLEY CITY TO GRAND FORKS TO ROSEAU OVERNIGHT. SNOW TOTALS ACROSS THIS SAME AREA SHOULD RANGE FROM ABOUT 3 TO 6 INCHES. THIS NEW SNOW WILL TAKE A WHILE TO CLEAR FROM AREA ROADS...SO MAKE SURE TO PLAN EXTRA TIME IF TRAVELING AND CARRY A WINTER SURVIVAL KIT. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ GODON
000 WWUS43 KFGF 021000 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 400 AM CST SUN DEC 2 2007 ...STORM WINDING DOWN ACROSS THE REGION.. .ACCUMULATING SNOW HAS ENDED IN EASTERN NORTH DAKOTA AND WESTERN MINNESOTA THIS MORNING. THERE MAY BE SOME LINGERING LIGHT SNOW THROUGH THE MORNING HOURS...BUT ADDITIONAL TRAVEL PROBLEMS ARE NOT EXPECTED. THEREFORE...EXPECT CONTINUED IMPROVING CONDITIONS TODAY. MNZ002-003-015>017-022>024-027>032-040-NDZ039-049-052-053-021100- /O.CAN.KFGF.WS.W.0004.000000T0000Z-071202T1200Z/ NORMAN-CLAY-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-CASS-RANSOM-SARGENT- RICHLAND- INCLUDING THE CITIES OF...HALSTAD...MOORHEAD...FOSSTON...BAGLEY... BEMIDJI...MAHNOMEN...LAKE ITASCA...PARK RAPIDS...DETROIT LAKES... WOLF LAKE...BRECKENRIDGE...FERGUS FALLS...NEW YORK MILLS... WADENA...ELBOW LAKE...FARGO...LISBON...GWINNER...WAHPETON 400 AM CST SUN DEC 2 2007 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE WINTER STORM WARNING. ACCUMULATING SNOW HAS ENDED...ALTHOUGH SOME LINGERING LIGHT SNOW IS STILL POSSIBLE THIS MORNING. THERE MAY ALSO BE SOME DRIFTING OF SNOW IN THE RED RIVER VALLEY...BUT VISIBILITIES WILL NOT BE RESTRICTED. THEREFORE...THE WINTER STORM WARNING HAS BEEN CANCELLED. $$ MNZ001-004>009-013-014-NDZ008-016-026>030-038-054-021100- /O.CAN.KFGF.SN.Y.0007.000000T0000Z-071202T1200Z/ WEST POLK-KITTSON-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL- EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-PEMBINA- EASTERN WALSH COUNTY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL- BARNES-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALLOCK...ROSEAU...BAUDETTE...WARREN...NEWFOLDEN...RED LAKE... THIEF RIVER FALLS...RED LAKE FALLS...CAVALIER...GRAFTON... LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY...MAYVILLE... VALLEY CITY...ADAMS 400 AM CST SUN DEC 2 2007 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE SNOW ADVISORY. LINGERING LIGHT SNOW IS STILL POSSIBLE THIS MORNING IN NORTHEAST NORTH DAKOTA AND NORTHWEST MINNESOTA. ANY ADDITIONAL ACCUMULATIONS SHOULD BE UNDER ONE INCH. THERE MAY ALSO BE SOME DRIFTING OF SNOW IN THE RED RIVER VALLEY...BUT VISIBILITIES SHOULD NOT BE RESTRICTED. THEREFORE...THE SNOW ADVISORY HAS BEEN CANCELLED. $$ DK
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this winter storm warning went out at Nov 30, 9:02 PM CST, 16 minutes earlier.
Area forecast discussion, Nov 30, 9:02 PM CST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
902 PM CST FRI NOV 30 2007
.DISCUSSION...
WE HAVE DECIDED TO GO AHEAD AND HOIST A WINTER STORM WARNING FOR
THE WATCH AREA. THERE REMAIN SEVERAL QUESTIONS ABOUT THE UPCOMING
EVENT...ESPECIALLY SINCE THE SYSTEM WILL BE QUITE PROGRESSIVE AND
THE PRIMARY SFC LOW WILL TRACK WELL TO OUR SOUTH. HOWEVER...
ISENTROPIC LIFT ON THE 295 K SURFACE REVS UP QUICKLY 15-18Z
SATURDAY AND IS MAXIMIZED ALONG WITH NOTABLE MID LVL OMEGA IN THE
18-00Z TIME FRAME. THERE IS ALSO A PERIOD WHEN THE UPPER JET
SEGMENTS ARE COUPLED...THOUGH DIVERGENCE IS NOT THAT IMPRESSIVE.
MIXING RATIOS ARE NEAR 3 G/KG...AND THE NEURAL NETWORK SUGGESTS
THE MOST LIKELY SNOW RATIO WILL BE CLOSE TO 15:1. THE BIG QUESTION
IS HOW MUCH QPF OCCUR THIS FAR NORTH...BUT THERE IS NO QUESTION
THAT ALL MODELS ARE CONSISTENT ON 0.25 INCH AMOUNTS FROM KJMS-
KGFK-KROX...WITH CLOSER TO 0.50 INCHES FROM KBWP-KADC. BASED ON
THIS 6-8 INCH SNOW AMOUNTS ARE PROBABLE FROM FAR SE ND INTO WEST
CENTRAL MN...WITH GENERAL 3-5 INCH AMOUNTS FURTHER NORTH. THERE
WILL BE SOME QUESTION ABOUT THE KFAR-KDTL-KBJI CORRIDOR...WHICH
COULD ALSO APPROACH WARNING CRITERIA. HOWEVER...WE WILL LET THE
MID SHIFT INGEST THE 00Z GFS BEFORE JUMPING ON WARNINGS IN THOSE
AREAS.
&&
.AVIATION...
VFR CONDITIONS TO CONTINUE UNTIL LATE TONIGHT...BUT A STORM SYSTEM
IN THE CENTRAL PLAINS WILL SPREAD IFR AND LIFR CONDITIONS INTO THE
AREA SATURDAY. IT WILL SNOW /ESPECIALLY AFT 18Z/ BUT THERE IS SOME
UNCERTAINTY ON THE TIMING OF SNOW DEVELOPMENT FROM SOUTH TO NORTH.
SATURATION LOOKS TO TAKE PLACE VERY QUICKLY FROM THE TOP DOWN
THOUGH...SO A CHANGE FROM MVFR TO IFR OR LIFR CATEGORIES MAY ONLY
TAKE 1-3 HOURS AT ANY GIVEN SITE ONCE IT DOES START TO SNOW. KFAR
HAS THE HIGHEST PROBABILITY FOR PROLONGED LIFR CONDITIONS...BUT KGFK
AND KBJI COULD SEE THEM AS WELL BY SATURDAY AFTERNOON.
&&
.PREV DISCUSSION... /ISSUED 825 PM CST FRI NOV 30 2007/
DISCUSSION...
SATURDAY/S SNOW POTENTIAL REMAINS THE FOCUS OF THE FORECAST.
THE 00Z NAM IS JUST ARRIVING BUT REMAINS FAIRLY CONSISTENT WITH
THE MODEL TRENDS OF THE PAST FEW DAYS IN BRINGING THE FIRST
SIGNIFICANT SNOW EVENT OF THE SEASON TO OUR FA DURING THE DAY
SATURDAY. OUR PRELIMINARY THOUGHTS ARE TO UPGRADE OUR WATCH AREA TO
A WARNING...AND TO ISSUE AN ADVISORY FURTHER WEST AND NORTH
BEGINNING MID SATURDAY MORNING. WE WILL MAKE A DECISION ON THIS IN
THE NEXT HOUR OR SO...BUT WE ARE LEANING IN THE DIRECTION OF
ISSUING THOSE HEADLINES.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...SNOW ADVISORY FROM 12 PM SATURDAY TO MIDNIGHT CST SATURDAY NIGHT
FOR NDZ027>030-038-039-049-052.
WINTER STORM WARNING FROM 10 AM SATURDAY TO 6 AM CST SUNDAY FOR
NDZ053.
MN...SNOW ADVISORY FROM 12 PM SATURDAY TO MIDNIGHT CST SATURDAY NIGHT
FOR MNZ001>003-005>009-013>017-022-023-027.
WINTER STORM WARNING FROM 10 AM SATURDAY TO 6 AM CST SUNDAY FOR
MNZ024-028>032-040.
&&
SCHULTZ/RIDDLEHazardous weather outlook, Nov 30, 4:56 PM CST, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 456 PM CST FRI NOV 30 2007 MNZ024-028>032-040-NDZ053-012300- HUBBARD-EAST BECKER-WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-WADENA- GRANT-RICHLAND- 456 PM CST FRI NOV 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A WINTER STORM WATCH IS IN EFFECT FROM SATURDAY MORNING THROUGH LATE SATURDAY NIGHT. SNOW WILL DEVELOP SATURDAY MORNING AND COULD BE HEAVY AT TIMES BY AFTERNOON. THE POTENTIAL EXISTS FOR 6 OR MORE INCHES OF SNOW ACCUMULATION BY THE TIME THE SNOW TAPERS OFF LATE SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MNZ001>009-013>017-022-023-027-NDZ006>008-014>016-024-026>030-038- 039-049-052-054-012300- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-WEST BECKER-TOWNER-CAVALIER-PEMBINA-BENSON- RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE- TRAILL-BARNES-CASS-RANSOM-SARGENT-WESTERN WALSH COUNTY- 456 PM CST FRI NOV 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SNOW WILL SPREAD ACROSS THE REGION DURING THE DAY SATURDAY. SNOW ACCUMULATIONS BY SATURDAY EVENING COULD RANGE FROM 2 TO 4 INCHES IN NORTHEAST NORTH DAKOTA TO AS MUCH AS 7 INCHES IN THE FARGO... DETROIT LAKES...AND BEMIDJI AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. CJS/DTR
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 9:18 PM CST | Snow Advisory | FGF | Becker, Beltrami, Clay, Clearwater, Kittson, Lake of the Woods and 7 more | 31 hr |
Nearby
Winter Storm Warnings in Minnesota, 2007Winter Storm Warnings in North Dakota, 2007Every winter storm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.